Delayed Bleeding With Variable Presentations in Implant-Based Breast Reconstruction During Adjuvant Ado-Trastuzumab Emtansine (Kadcyla) Therapy: Two Case Reports

Read full text
Authors: Seong Jun Ryu, Young Seok Kim, In Sik Yun, Kyunghyun Min, J Hee Jeong, Tai Suk Roh
Cited by: 1
References: 14

Abstract

Ado-trastuzumab emtansine (T-DM1) is an effective adjuvant therapy for human epidermal growth factor receptor 2-positive breast cancer; however, its surgical safety profile remains unclear. We observed delayed bleeding with variable and often subtle clinical manifestations during implant-based breast reconstruction (IBBR). Two patients who received adjuvant T-DM1 therapy after IBBR were retrospectively reviewed. The patient in Case 1 developed a recurrent seroma and liquefied hematoma requiring repeated aspirations, with platelet counts decreasing from 218 × 10⁹/L to 33 × 10⁹/L before expander removal. The patient in Case 2 experienced an acute massive hematoma on postoperative day (POD) 2, prior to T-DM1 initiation, which resolved after re-exploration; a temporally distinct delayed hemorrhagic event occurred on POD 175 during T-DM1 therapy after radiotherapy, accompanied by a platelet nadir of 34 × 10⁹/L. Both patients required plateletpheresis and prolonged drainage. Delayed bleeding during T-DM1 therapy may reflect a combination of hematological suppression and vascular vulnerability. Therefore, vigilant surveillance and cautious postoperative rehabilitation are warranted.

Fields of Study & Subjects

Breast Implant and Reconstruction Breast Cancer Treatment Studies Breast Lesions and Carcinomas

Publication details

Journal / source
Journal of Breast Cancer
Publisher
XMLink
Volume
29
Issue
2
Pages
192–192
Publication date
1 January 2026
Language
EN